Alert archive / Florida / Special Marine Warnings in 2024
Special Marine Warning 310, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Sep 16, 2024, 2:21 AM EDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2024, 2:21 AM EDT (06:21 UTC)
- Expired
- Sep 16, 2024, 3:45 AM EDT
- In force
- 84 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 116 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.4 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174
WHUS52 KTAE 160621
SMWTAE
GMZ770-160745-
/O.NEW.KTAE.MA.W.0310.240916T0621Z-240916T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
121 AM CDT Mon Sep 16 2024
The National Weather Service in Tallahassee has issued a
* Special Marine Warning for...
Waters from Okaloosa-Walton County Line to Mexico Beach from 20 to
60 NM...
* Until 245 AM CDT.
* At 121 AM CDT, a severe thunderstorm capable of producing
waterspouts was located 21 nm south of Okaloosa Deep Water Reef, or
46 nm southwest of Panama City Beach, moving southeast at 10 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Waterspouts can quickly form and capsize boats...damage
vessels...and create suddenly higher waves. Make sure all
on board are in a secure location and wearing life
jackets. Expect wind gusts in excess of 34
knots...suddenly higher waves...frequent lightning...and
heavy downpours. Make sure all on board are wearing life
jackets.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 2971 8640 2962 8610 2937 8625 2948 8640
TIME...MOT...LOC 0621Z 298DEG 9KT 2962 8643
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
42-DVD1 follow-up statement
134
FZUS72 KTAE 160634
MWSTAE
Marine Weather Statement
National Weather Service Tallahassee FL
134 AM CDT Mon Sep 16 2024
GMZ770-160745-
/O.CON.KTAE.MA.W.0310.000000T0000Z-240916T0745Z/
134 AM CDT Mon Sep 16 2024
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 245 AM CDT...
For the following areas...
Waters from Okaloosa-Walton County Line to Mexico Beach from 20 to 60
NM...
At 133 AM CDT, a severe thunderstorm capable of producing waterspouts
was located 23 nm south of Okaloosa Deep Water Reef, or 46 nm
southwest of Panama City Beach, moving southeast at 10 knots.
HAZARD...Waterspouts, wind gusts 34 knots or greater, and large
hail.
SOURCE...Radar indicated.
IMPACT...Waterspouts can quickly form and capsize boats...damage
vessels...and create suddenly higher waves. Make sure all
on board are in a secure location and wearing life jackets.
Expect wind gusts in excess of 34 knots...suddenly higher
waves...frequent lightning...and heavy downpours. Make sure
all on board are wearing life jackets. Large hail could
result in injury and damage to boats and vessels.
The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 2971 8640 2962 8610 2937 8625 2948 8640
TIME...MOT...LOC 0633Z 298DEG 9KT 2960 8640
WATERSPOUT...POSSIBLE
HAIL...>.75IN
WIND...>34KTS
$$
42-DVDWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Sep 16, 1:31 AM EDT, 50 minutes earlier.
Area forecast discussion, Sep 16, 1:31 AM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 131 AM EDT Mon Sep 16 2024 ...New AVIATION... .UPDATE... Issued at 832 PM EDT Sun Sep 15 2024 PoPs have been decreased somewhat as coverage will continue dwindling throughout the evening. Otherwise, the forecast remains on track through the morning hours. && .NEAR TERM... (Through Monday) Issued at 221 PM EDT Sun Sep 15 2024 A deepening area of low pressure off the Carolina Coast will contribute to reinforced northeasterly flow. This will effectively push a stationary boundary, currently across the region, offshore across our western waters. This will lead to reduced precip chances tomorrow across most of the region. The FL Panhandle, given the proximity to the front will have the best chances to see some instability tomorrow afternoon, but will overall have to work against relatively drier air being advected in. Some light scattered showers, forced by the aforementioned area of low pressure may move across the region tomorrow, they're expected to be shallow and shortlived. Expect daytime highs generally in the low to mid 80s with overnight lows generally in the low 70s. && .SHORT TERM... (Monday night through Tuesday night) Issued at 221 PM EDT Sun Sep 15 2024 A large upper level low with two weak areas of low pressure, one currently off the eastern US coast, and another across northern Louisiana, will consolidate through the early part of the week while the local area sees a few weak mid-level disturbances rotate through the southern periphery of this consolidated upper level low. The generally cloudy conditions that we've seen as of late are likely to continue but we will see a brief return to southwest flow and scattered sunshine before scattered showers and some thunderstorms develop on Tuesday afternoon. With a little more sunshine, we should hit the mid to upper 80s across much of the area. && .LONG TERM... (Wednesday through Saturday) Issued at 221 PM EDT Sun Sep 15 2024 The consolidated upper level trough moves east of the area through the end of the upcoming week and this will lead to drier northwesterly flow in the low to mid levels across the area. This will likely bring rain chances down and, for those who have been waiting for a long time, more widespread sunshine to the region. Isolated to scattered rain chances will stick around on Wednesday afternoon but conditions will generally trend drier and warmer by the time we get to Friday with high temperatures nearing the low 90s. By the weekend and into early next week the pattern potentially becomes highly amplified across the US and the upper level trough across the eastern US could amplify and move back west. This would bring a return to cloudy conditions and rain chances by the weekend. && .AVIATION... (06Z TAFS) Issued at 130 AM EDT Mon Sep 16 2024 VFR conditions are expected to drop into the MVFR to IFR range early this morning due to low ceilings with light to moderate easterly winds. MVFR to VFR conditions are set to return this afternoon with the best chance for a few showers and maybe a thunderstorm near ECP. && .MARINE... Issued at 221 PM EDT Sun Sep 15 2024 Winds will be generally be light across the waters over the next several days, but given the presence of a stationary front and waves of low pressure, wind direction will be variable through the next few days. This front will also keep the weather rather unsettled with daily chances for showers and storms but drier conditions could develop across area waters by the latter part of the upcoming week. && .FIRE WEATHER... Issued at 221 PM EDT Sun Sep 15 2024 Poor to fair dispersions possible through Tuesday, however, given how saturated most of the region is due to recent wetting rains there are currently minimal fire weather concerns. Best chances for showers and thunderstorms will be along the FL Panhandle with decreasing chances elsewhere through Tuesday. && .HYDROLOGY... Issued at 221 PM EDT Sun Sep 15 2024 An extreme event has unfolded late last evening into the overnight hours. Significant flash flooding was observed over parts of Henry, Houston, and Jackson Counties with several spots exceeding an estimated 1-in-200 year annual recurrence interval. Rainfall totals of 5-10 inches occurred, a good portion of that within a matter of a couple hours. Although the probability has lowered, there is still a chance at brief heavy rains this afternoon across the existing flood watch. These areas are extremely vulnerable to any additional rainfall, and it won't take much to cause issues. Flash flood guidance is around 1-3 inches in 1 hour or about 2-4 inches in 3 hours. WPC has maintained the Marginal Risk of excessive rainfall (level 1 of 4) across the Florida Panhandle Monday and Tuesday as well to account for the potential for locally heavy rainfall continuing. Can't rule out isolated areas of 3-6 inches (or possibly more) through the next couple days. On the river side, the Kinchafoonee at Preston has crested and is now out of flood stage. The Kinchafoonee and Muckalee basins should see action stage levels over the next couple days. Along the ACF, the Chattahoochee at Columbia L&D as well as the Apalachicola at Blountstown are also forecast to reach action stage. Depending on where these bands of heavy rain set up, some of the smaller creeks could see quick rises, and some mainstem rivers may also see some rises. But currently, no mainstem rivers are forecast to reach flood stage. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 82 68 85 69 / 30 10 50 20 Panama City 83 71 85 72 / 60 30 60 30 Dothan 80 68 82 68 / 30 10 40 20 Albany 81 66 83 68 / 10 10 30 20 Valdosta 82 68 85 68 / 10 10 30 20 Cross City 85 70 88 72 / 30 10 40 20 Apalachicola 81 73 84 73 / 60 30 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Oliver SHORT TERM...Dobbs LONG TERM....Dobbs AVIATION...DVD MARINE...Dobbs FIRE WEATHER...Oliver HYDROLOGY...Young
In the hours before
Local storm report, Sep 15, 10:21 PM EDT, 4 hours before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1021 PM EDT Sun Sep 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Flash Flood Malone 30.96N 85.16W
09/15/2024 Jackson FL Public
Photo on social media showed water up to the
porch of a residence in the Malone area.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:23 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 16, 6:24 AM EDT | Special Marine Warning | TAE | 96 min |
Nearby
Special Marine Warnings in Florida, 2024Every special marine warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.